Alert archive / Arkansas / Tornado Warnings in 2005
Tornado Warning 16, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 12, 2005, 10:22 PM CST for Polk County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 12, 2005, 10:22 PM CST (04:22 UTC)
- Expired
- Nov 12, 2005, 11:00 PM CST
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 10:41 PM CST | TSTM WND DMG | Mena, AR | NUMEROUS TREES DOWN ON NUMEROUS COUNTY ROADS AROUND MENA. PENNY SIZED HAIL REPORTED JUST SOUTH OF THE CITY LIMITS OF MENA. |
| Nov 12, 10:49 PM CST | TORNADO | 1 S Mena, AR | POLK COUNTY SHERIFF REPORTED TORNADO JUST SOUTH OF MENA CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 12, 5:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 130422 TORLZK ARC113-130500- /O.NEW.KLZK.TO.W.0016.051113T0422Z-051113T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1022 PM CST SAT NOV 12 2005 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTHERN POLK COUNTY IN WESTERN ARKANSAS * UNTIL 1100 PM CST * AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTH OF HATFIELD...MOVING EAST AT 20 MPH. * THE TORNADO WILL BE NEAR... HATFIELD AROUND 1025 PM CST MENA AROUND 1050 PM CST && IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE OF RISING WATER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST SUNDAY MORNING FOR WESTERN ARKANSAS. LAT...LON 3466 9445 3446 9444 3448 9399 3469 9401 $$ 44
2 follow-up statements
000 WWUS54 KLZK 130444 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1043 PM CST SAT NOV 12 2005 ARC113-130500- /O.CON.KLZK.TO.W.0016.000000T0000Z-051113T0500Z/ POLK AR- 1043 PM CST SAT NOV 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 1100 PM CST FOR NORTHERN POLK COUNTY... AT 1043 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A TORNADO NEAR POTTER...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE MENA. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3463 9436 3449 9434 3449 9415 3466 9416 $$ 44
000 WWUS54 KLZK 130453 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1053 PM CST SAT NOV 12 2005 ARC113-130500- /O.CON.KLZK.TO.W.0016.000000T0000Z-051113T0500Z/ POLK AR- 1053 PM CST SAT NOV 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 1100 PM CST FOR CENTRAL POLK COUNTY... AT 1049 PM CST...LAW ENFORCEMENT OFFICIALS REPORTED A TORNADO JUST SOUTH OF THE CITY LIMITS OF MENA...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE MENA. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3463 9429 3449 9429 3449 9415 3463 9416 $$ 44
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 12, 2:49 PM CST, 7 hours 33 minutes earlier.
Area forecast discussion, Nov 12, 2:49 PM CST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 249 PM CST SAT NOV 12 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY STRONG WAA CONTINUES ACROSS ARKANSAS THIS AFTERNOON. DEW POINTS ARE SURGING UPWARDS AHEAD OF THE APPROACHING COLD FRONT. THE FRONT CONTINUES THROUGH CENTRAL KANSAS INTO WESTERN OKLAHOMA AND A DRY LINE FROM NEAR TULSA TO NEAR DALLAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE LATE THIS AFTERNOON. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY TONIGHT AS THE COLD FRONT MOVES THROUGH. WILL ALLOW THE LAKE WIND ADVISORY TO EXPIRE AT 00Z. WILL DECREASE POPS FROM NORTHWEST TO SOUTHEAST ON SUNDAY AS THE FRONT MOVES THROUGH. MODELS ARE IN GOOD AGREEMENT WITH STALLING THE COLD FRONT ACROSS SOUTHEAST ARKANSAS SUNDAY NIGHT. THIS FRONT WILL MOVE BACK TO THE NORTH MONDAY NIGHT AND TUESDAY. WILL KEEP PRECIP CHANCES IN FOR MOST AREAS THROUGH TUESDAY. TEMPERATURES WILL REMAIN NORMAL OR ABOVE FOR TONIGHT AND SUNDAY. COOLER TEMPERATURES ARE EXPECTED FOR MONDAY AND MONDAY NIGHT. && .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY ALL MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A HIGHLY AMPLIFIED AND PROGRESSIVE PATTERN THROUGH THE PERIOD AS THE NORTHERN BRANCH OF THE WESTERLIES REMAINS VERY ACTIVE. ALL MODELS AGREE WITH MAINTAINING A SEMI PERMANENT RIDGE OVER THE WEST COAST WITH SUBSEQUENT DOWNSTREAM TROFFING OVER THE EAST AS A SERIES OF STRONG SHORTWAVES MOVE OVER THE TOP OF THE RIDGE. AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS ...THE GFS/ECMWF BLEND HAS THE BEST HANDLE ON THE OVERALL SITUATION AND IS THE REFEREED SOLUTION. TROF AXIS FROM TUESDAYS EVENT WILL BE LOCATED JUST TO THE EAST OF THE AREA WHEN THE PERIOD INITIATES WITH ASSOCIATED COLD FRONT ALONG THE GULF COAST. COOL CANADIAN HIGH PRESSURE WILL SLIDE OVER THE AREA AND DOMINATE THROUGH WEDNESDAY. ANOTHER STRONG WAVE DROPS OVER THE TOP OF THE RIDGE AND INTO THE GREAT LAKES STATES ON THURSDAY. ASSOCIATED SURFACE LOW WILL WILL TRAVERSE THE INTERNATIONAL BORDER AND DRAG A COLD FRONT ACROSS THE AREA THURSDAY NIGHT. FRONT LOOKS TO BE MOISTURE AND DYNAMIC STARVED BUT WILL STILL BE ABLE TO BRING IN A REINFORCING SHOT OF COOL AIR AS ANOTHER CANADIAN HIGH SETTLES IN. NO PRECIP EXPECTED DURING THE EXTENDED PERIOD. UPPER PATTERN WILL KEEP AREA IN A PERSISTENT NORTHWEST FLOW ALOFT THROUGH THE PERIOD RESULTING IN NEAR OR BELOW NORMAL TEMPERATURES. ONLY SLIGHT WARMING IS EXPECTED THURSDAY IN ADVANCE OF THE FRONT. DAY SEVEN COULD BE COOLEST DAY OF THE SEASON WITH MEX NUMBERS SHOWING HIGHS ONLY IN THE UPPER 40S ACROSS THE NORTH. NOT QUITE BUYING THAT DRASTIC OF A COOL DOWN BUT OTHERWISE MEX TEMPS LOOK REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 61 72 51 66 / 80 60 20 40 HARRISON AR 52 66 47 63 / 70 30 10 40 HOT SPRINGS AR 61 72 52 68 / 80 50 20 40 PINE BLUFF AR 62 73 53 69 / 80 60 30 40 MOUNTAIN HOME AR 54 66 47 63 / 70 40 10 40 MONTICELLO AR 62 73 54 70 / 80 70 30 40 SEARCY AR 60 70 50 65 / 70 60 10 40 MOUNT IDA AR 60 72 51 69 / 70 50 20 40 RUSSELLVILLE AR 59 70 49 65 / 70 40 10 40 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM SATURDAY FOR ARZ003-ARZ004-ARZ005- ARZ012-ARZ013-ARZ021-ARZ022-ARZ030-ARZ037-ARZ038-ARZ040-ARZ041- ARZ052. && SHORT TERM...51 / LONG TERM....56
Hazardous weather outlook, Nov 12, 11:55 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CST SAT NOV 12 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1155 AM CST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT...CURRENTLY OVER THE CENTRAL PLAINS...WILL CONTINUE TO MOVE TOWARDS THE NATURAL STATE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN ADVANCE OF THIS FRONT THE REST OF THIS AFTERNOON. AS THE AFTERNOON PROGRESSES...THE ATMOSPHERE WILL BECOME INCREASINGLY MORE MOIST AND UNSTABLE. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER EASTERN OKLAHOMA AND RACE TOWARDS THE NATURAL STATE. THIS LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE EVENING. SOME OF THE STORMS MAY BE SEVERE THROUGH MIDNIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT SHOULD STALL OVER SOUTHERN ARKANSAS BY LATE SUNDAY MORNING. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE IN MOST AREAS ON SUNDAY...BUT NO SEVERE WEATHER IS EXPECTED. THE FRONT SHOULD BEGIN TO MOVE BACK NORTHWARD AS A WARM FRONT ON MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. A NEW COLD FRONT SHOULD MOVE SOUTHEAST OF THE STATE BY TUESDAY MORNING. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 10:09 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 51 min |
| Nov 12, 10:34 PM CST | Severe Thunderstorm Warning | LZK | Garland | 41 min |
| Nov 12, 11:00 PM CST | Tornado Warning | LZK | Polk | 30 min |
| Nov 12, 11:02 PM CST | Severe Thunderstorm Warning | LZK | Saline | 28 min |
| Nov 13, 4:15 AM CST | Flash Flood Warning | LZK | Garland, Montgomery, Pike | 3 hr |
Nearby
Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.